Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello and thank you for your question to JA. I hope I will be able to help you. The medication you were prescribed is a SSRI medication (acts on depression by increasing brain serotonine reuptake) Especially people who suffer of anxiety associated with depression may experience and increase of anxiety and the painful side effects you describe here. There are many other medicines of the same type. Due to differences in constitution different people may react in a totally different way to side effects. So what I would suggest is to try another SSRI first. A good one could be Venlafaxine which acts on serotonine and noradrenaline and should have a good effect on anxiety and in average less side effects. Anyway keep in mind that different people may reacts in a very different way to side effects and there are also people who get side effects from virtualy all the SSRI medicines. One thing which might be tried if that is your case ( I would consider that your case in a situation where at least x 3 SSRI medications have been tried all bringing to unbearable side effects ) I would suggest to try as a medication for depression medicines like sulpiride or flupentixol at smaller doses. These act more through the dopamine pathway and may be an alternative to SSRI medication in the case of unbearable side effects. I hope this will help you.
I see you are not at computer. I switch this to questions and answers so we can interact later in different times. Feel free to comment or ask more.